Georgia, 2011

Damaging Winds in Georgia, June 26 to 30, 2011

June 26 to 30, 2011 · NWS TAE · 10 events in 6 counties and zones

A seasonably moist and unstable air mass produced scattered afternoon and evening thunderstorms, some of which were severe across southwest and south-central Georgia.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$122,000
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

A seasonably moist and unstable air mass produced scattered afternoon and evening thunderstorms, some of which were severe across southwest and south-central Georgia.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 26, 2:35 PM EST, 1 hour 47 minutes earlier.

Area forecast discussion, Jun 26, 2:35 PM EST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
335 PM EDT SUN JUN 26 2011

.SYNOPSIS...
THE BROAD MID/UPPER TROF OVER THE EASTERN PORTION OF THE
COUNTRY...AND THE SCATTERED PIECES OF ENERGY ALONG ITS PERIPHERY ARE
AIDING THE SEABREEZE IN THE DEVELOPMENT OF CONVECTION OVER OUR
FORECAST AREA THIS AFTERNOON. COVERAGE OF STORMS IS BEST OVER THE
PANHANDLE OF FLORIDA WHERE THE SEABREEZE IS ACTING AS A FOCUSING
MECHANISM AND A PEPPERING OF SHOWERS AND THUNDERSTORMS CAN BE FOUND
ELSEWHERE ACROSS THE REGION. SMALL HAIL AND GUSTY WINDS CAN BE
EXPECTED WITH SOME OF THE STRONGER STORMS THIS AFTERNOON. ALTHOUGH
NONE OF THESE STORMS HAVE REACHED SEVERE CRITERIA AS OF YET...IT IS
CERTAINLY POSSIBLE THAT A STORM OR TWO COULD BECOME SEVERE THIS
AFTERNOON.

WITH PLENTIFUL SUNSHINE THIS AFTERNOON...HIGHS HAVE AND WILL
CONTINUE TO CLIMB INTO THE MIDDLE AND UPPER 90S THIS AFTERNOON.

&&

.SHORT TERM (TONIGHT THROUGH TUESDAY)...
TONIGHT...MOST OF THE AFTERNOON CONVECTION WILL TAPER OFF AFTER
SUNSET...HOWEVER GUIDANCE CONTINUES TO SHOW THAT OUTFLOW FROM STORMS
DEVELOPING OVER TENNESSEE AND NRN ALABAMA THIS AFTERNOON WILL
INTERACT WITH OUR LOCAL SEABREEZE AND BOUNDARIES FROM OUR AFTERNOON
CONVECTION TO KEEP A FEW SHOWERS AND ISOLATED THUNDERSTORMS IN THE
FORECAST FOR THE FIRST PART OF THE OVERNIGHT PERIOD.

AS HAS BEEN THE CASE FOR THE PAST SEVERAL NIGHTS...OUR COASTAL
WATERS WILL BE PLACED IN AN ENVIRONMENT WITH WEAK SYNOPTIC FORCING
BETWEEN THE RIDGE OVER THE SRN U.S. AND THE SUBTROPICAL RIDGE. THAT
COUPLED WITH DECENT INSTABILITY WILL BE FAVORABLE FOR THE
DEVELOPMENT OF OVERNIGHT/EARLY MORNING CONVECTION...ESPECIALLY OVER
APALACHEE BAY.

MONDAY...DRY AIR ASSOCIATED WITH THE RIDGE OVER THE SRN U.S. WILL
NOSE INTO OUR WESTERN FORECAST AREA AND HELP TO KEEP AFTERNOON
STORMS LIMITED OVER THE EASTERN PANHANDLE OF FLORIDA AND OUR
SOUTHEASTERN ALABAMA COUNTIES. ELSEWHERE...AFTERNOON STORMS WILL
FORM ALONG THE SEABREEZE FRONT...PRIMARILY OVER THE BIG BEND OF
FLORIDA AND INTO SRN GEORGIA. HOWEVER...EXPECT OVERALL COVERAGE OF
STORMS TO BE SLIGHTLY LESS THAN THIS AFTERNOON.

HIGHS ON MONDAY ARE FORECAST TO CLIMB INTO THE MIDDLE TO UPPER 90S.
LOCATIONS FURTHER EAST ACROSS SE ALABAMA AND THE EASTERN
PANHANDLE...WHERE THE UPPER RIDGE IS NOSING WEST AND CONVECTION IS
LIMITED...HAVE THE BEST SHOT AT UPPER 90S.

MONDAY NIGHT...AS IS COMMON THIS TIME OF YEAR OVERNIGHT/MORNING
CONVECTION IS POSSIBLE OVER OUR COASTAL WATERS. OVERNIGHT LOWS WILL
FALL INTO THE LOWER TO MIDDLE 70S.

TUESDAY...VERY SIMILAR CONDITIONS TO MONDAY WILL DOMINATE DURING THE
AFTERNOON ON TUESDAY. THE UPPER RIDGE NOSING IN FROM THE WEST WILL
KEEP CONVECTION LIMITED AND TEMPERATURES HIGHER OVER OUR WESTERN
FORECAST AREA. FURTHER EAST...THE SEABREEZE WILL PROVIDE A CHANCE
FOR AFTERNOON STORMS...ESPECIALLY OVER THE BIG BEND OF FLORIDA. THE
ONLY DIFFERENCE ON TUESDAY WILL BE THAT A SHORTWAVE ROTATING THROUGH
THE UPPER TROF...WHICH REMAINS OVER THE EASTERN U.S...WILL FORCE A
WEAK FRONTAL BOUNDARY FURTHER SOUTH NEAR OUR NRN GEORGIA COUNTIES.
THIS YIELDS A CHANCE FOR A GREATER COVERAGE OF STORMS OVER SRN
GEORGIA DURING THE AFTERNOON HOURS THAN HAS BEEN THE CASE IN PAST
DAYS.

HIGHS ON TUESDAY WILL BE SIMILAR TO MONDAY...IN THE MIDDLE AND UPPER
90S.

&&

.LONG TERM (WEDNESDAY THROUGH NEXT SUNDAY)...BOTH THE 26/00Z GFS AND
25/12Z EURO FORECAST A VERY WEAK FRONT TO MOVE INTO THE AREA AND
DISSIPATE AT THE START OF THE PERIOD. WHEN COMBINED WITH SEASONABLE
DEEP LAYER MOISTURE...THIS WILL LIKELY BE A FOCUS FOR ADDITIONAL
SHOWER AND THUNDERSTORM ACTIVITY ON WEDNESDAY AND THURSDAY. BEYOND
THAT TIME...THE EURO CONTINUES TO SHOW FAIRLY DECENT COVERAGE OF
DAILY AFTERNOON CONVECTION WHEREAS THE GFS HAS LESS. GIVEN THE
PRESENCE OF A DISSIPATING BOUNDARY IN THE REGION...WILL SIDE MORE
WITH THE EURO AND GO A BIT ABOVE THE MEX POPS FOR NEXT WEEKEND. THIS
RESULTS IN POPS AROUND 40 PERCENT FOR NEXT WEEKEND COMPARED TO THE
MEX SUGGESTION OF 20-30 PERCENT. SEASONABLY WARM TEMPERATURES ARE
EXPECTED THROUGH THE PERIOD.

&&

.AVIATION...SCT-BKN CU FIELD HAS DEVELOPED ACROSS THE AREA AND GIVEN
WAY TO A SCATTERING OF SHOWERS AND STORMS. JUST ABOUT ANY OF THE TAF
SITES COULD SEE A BRIEF STORM OVER THE NEXT SEVERAL HOURS. EXPECT
LOCALIZED AND BRIEF GUSTY WINDS AND VIS/CIG RESTRICTIONS ASSOCIATED
WITH THESE STORMS INTO THE EVENING HOURS. STORM COVERAGE WILL
QUICKLY DISSIPATE AND END WITHIN A FEW HOURS OF SUNSET. THOSE
TERMINALS THAT DO SEE A SHOWER TODAY WILL RUN THE GREATEST RISK OF
MVFR VIS RESTRICTIONS LATE TONIGHT...HOWEVER NO SIGNIFICANT PROBLEMS
ARE EXPECTED. VFR CONDITIONS ARE ANTICIPATED FOR THE DAYLIGHT HOURS.

&&

.MARINE...RATHER BENIGN CONDITIONS ARE EXPECTED OVER OUR COASTAL
WATERS FOR THE ENTIRE PERIOD AS HIGH PRESSURE REMAIN NEAR. LIGHT
WINDS...AND SEAS 1 TO 2 FEET WILL BE COMMON. EXPECT A SLIGHT
ENHANCEMENT IN WINDS AND SEAS NEARSHORE EACH AFTERNOON ASSOCIATED
WITH THE SEABREEZE. EARLY IN THE WEEK A SOUTHERLY SWELL FROM A
DISTURBANCE IN THE SRN GOMEX WILL INCREASE SEAS UP TO 2 TO 3
FEET...BUT BY MID WEEK SEAS WILL ONCE AGAIN SUBSIDE. OUR COASTAL
WATERS WILL REMAIN BELOW HEADLINE CRITERIA THROUGH THE WEEK.

&&

.FIRE WEATHER...MOIST SOUTHWEST FLOW WILL KEEP RELATIVE HUMIDITY
VALUES WELL ABOVE CRITICAL LEVELS THE NEXT COUPLE OF DAYS. EXPECT A
SCATTERING OF MAINLY AFTERNOON AND EVENING SHOWERS AND STORMS TO
SOME RAIN CHANCES IN THE FORECAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE   73  95  73  95  73 /  20  50  20  50  30
PANAMA CITY   76  91  75  91  76 /  20  40  20  40  30
DOTHAN        74  96  74  97  74 /  30  20  10  30  30
ALBANY        74  97  74  98  74 /  30  20  20  30  30
VALDOSTA      72  96  73  96  71 /  30  40  30  40  30
CROSS CITY    72  92  71  92  70 /  20  60  30  40  20
APALACHICOLA  76  91  75  90  75 /  30  40  20  20  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.

&&

SYNOPSIS/SHORT TERM/MARINE...HARRIGAN
AVIATION/FIRE WEATHER...MROCZKA
LONG TERM...DVD
Hazardous weather outlook, Jun 26, 3:08 AM EST, 13 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
408 AM EDT SUN JUN 26 2011

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-270815-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
408 AM EDT SUN JUN 26 2011 /308 AM CDT SUN JUN 26 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

DAY ONE...TODAY AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE IMPACTING MAINLY
THE NORTHERN AND EASTERN COUNTIES OF OUR FORECAST AREA DURING THE
AFTERNOON AND EVENING. A FEW STORMS MAY BE STRONG TO POSSIBLY
SEVERE WITH WIND GUSTS THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
AS THE PESKY UPPER TROUGH DEPARTS EAST INTO THE ATLANTIC...DRIER
AIR FILTERS BACK IN. A RETURN TO A MORE NORMAL SUMMERLIKE PATTERN
IS EXPECTED WITH MAINLY AFTERNOON AND EVENING SEA BREEZE DRIVEN
CONVECTION. SEVERE WEATHER IS NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

BLOCK

In the hours before

Special weather statement, Jun 26, 4:01 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
ISSUED BY NATIONAL WEATHER SERVICE JACKSONVILLE FL
501 PM EDT SUN JUN 26 2011

GAZ120-262145-
QUITMAN-
501 PM EDT SUN JUN 26 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR QUITMAN COUNTY
FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 545
PM EDT...

AT 501 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED OVER WIRE BRIDGE...OR 4 MILES SOUTHEAST OF
GEORGETOWN...MOVING NORTH AT 5 MPH. THESE STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND WIRE BRIDGE...UNION...MORRIS...HATCHER...
CROSSROADS AND GEORGETOWN THROUGH 545 PM EDT. HAIL UP TO THREE
QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3198 8496 3178 8491 3177 8496 3178 8503
      3177 8503 3178 8514 3182 8513 3184 8515
      3190 8514 3194 8508 3196 8509 3199 8506
TIME...MOT...LOC 2101Z 161DEG 5KT 3187 8506

HESS
Special weather statement, Jun 26, 4:03 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
ISSUED BY NATIONAL WEATHER SERVICE JACKSONVILLE FL
503 PM EDT SUN JUN 26 2011

FLZ017-018-262145-
INLAND JEFFERSON-LEON-
503 PM EDT SUN JUN 26 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
LEON AND WESTERN JEFFERSON COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 545 PM EDT...

AT 503 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 2 MILES SOUTHEAST OF CAPITOLA...OR 13 MILES
EAST OF TALLAHASSEE...MOVING SOUTHEAST AT 5 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WADESBORO...LLOYD...
CHAIRES CROSSROADS...CHAIRES...CAPITOLA...BLACK CREEK...BAUM...
ROSE...WAUKEENAH AND WACISSA THROUGH 545 PM EDT. HAIL UP TO THREE
QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3021 8408 3027 8408 3027 8412 3047 8420
      3055 8401 3032 8383
TIME...MOT...LOC 2103Z 333DEG 5KT 3043 8406

HESS
Special weather statement, Jun 26, 4:04 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
ISSUED BY NATIONAL WEATHER SERVICE JACKSONVILLE FL
504 PM EDT SUN JUN 26 2011

GAZ156-262145-
DECATUR-
504 PM EDT SUN JUN 26 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL DECATUR
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 545 PM EDT...

AT 505 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED OVER WEST BAINBRIDGE...OR OVER BAINBRIDGE...
MOVING SOUTH AT 5 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND WEST BAINBRIDGE...LYNN...HANOVER...DECATUR CO A/P...
CYRENE...BIG SLOUGH BOAT LANDING...BAINBRIDGE...HALES LANDING...
FOWLSTOWN AND FACEVILLE LANDING THROUGH 545 PM EDT. HAIL UP TO THREE
QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3074 8443 3072 8472 3099 8470 3100 8450
TIME...MOT...LOC 2105Z 355DEG 4KT 3090 8459

HESS
Special weather statement, Jun 26, 4:09 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
ISSUED BY NATIONAL WEATHER SERVICE JACKSONVILLE FL
509 PM EDT SUN JUN 26 2011

FLZ017-026-027-115-127-262200-
COASTAL FRANKLIN-COASTAL WAKULLA-INLAND WAKULLA-LEON-LIBERTY-
509 PM EDT SUN JUN 26 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN
LEON...SOUTHEASTERN LIBERTY...WESTERN WAKULLA AND NORTHEASTERN
FRANKLIN COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE
LIGHTNING VALID UNTIL 600 PM EDT...

AT 509 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 2 MILES SOUTHWEST OF SPRING HILL...OR 11 MILES
NORTH OF CRAWFORDVILLE...MOVING SOUTH AT 20 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND TALLAHASSEE REGIONAL
A/P...SPRING HILL...NORFLEET...MCCAIN...HILLIARDVILLE...BROWN
HOUSE...CRAWFORDVILLE...BUCKHORN...SOPCHOPPY AND SANBORN THROUGH 600
PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2998 8459 2999 8459 3001 8455 3001 8466
      3002 8471 3040 8450 3048 8435 3034 8430
      2993 8444
TIME...MOT...LOC 2109Z 021DEG 17KT 3029 8444

HESS
Local storm report, Jun 26, 4:13 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
513 PM EDT SUN JUN 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0502 PM     HAIL             3 S PONCE DE LEON       30.68N 85.94W
06/26/2011  E1.00 INCH       WALTON             FL   AMATEUR RADIO

            QUARTER SIZE HAIL AND ESTIMATED 45 MPH WINDS.

&&

HARRIGAN
Special weather statement, Jun 26, 4:18 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
ISSUED BY NATIONAL WEATHER SERVICE JACKSONVILLE FL
518 PM EDT SUN JUN 26 2011

GAZ125-127-145-146-262200-
COLQUITT-DOUGHERTY-MITCHELL-WORTH-
518 PM EDT SUN JUN 26 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN
MITCHELL...SOUTHWESTERN WORTH...NORTHWESTERN COLQUITT AND
SOUTHEASTERN DOUGHERTY COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 600 PM EDT...

AT 518 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 4 MILES SOUTHEAST OF PECAN CITY...OR 6 MILES
EAST OF PUTNEY...MOVING SOUTH AT 15 MPH. THESE STRONG THUNDERSTORMS
WILL ALSO AFFECT AREAS AROUND WILLIAMSBURG...SYLVESTER A/P...RADIUM
SPRINGS...PUTNEY...PECAN CITY...MARINE CORPS LB...FOUR POINTS...EAST
DOUGHERTY...DOSAGA AND DEWITT THROUGH 600 PM EDT. HAIL UP TO THREE
QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3157 8389 3115 8394 3114 8416 3143 8415
      3143 8414 3145 8415 3157 8414
TIME...MOT...LOC 2118Z 356DEG 11KT 3145 8403

HESS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

10 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Colquitt

When
June 26, 4:22 PM EST
Where
Colquitt County, 2.01 mi NNE of Schley
Measured
60 kt (69 mph) estimated gust
Property damage
$50,000
Reported by
Law Enforcement
Coordinates
31.255, -83.803

An irrigation pivot was overturned and blown into the road near Highway 33 north. A mobile home in the same area was knocked off its foundation with roof damage. The monetary damage figure provided is a rough estimate.

Thunderstorm Wind, Colquitt

When
June 26, 4:30 PM EST
Where
Colquitt County, 7 mi N of Moultrie
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
31.271, -83.780

Several trees were blown down. The monetary damage figure provided is a rough estimate.

Thunderstorm Wind, Mitchell

When
June 26, 5:30 PM EST
Where
Mitchell County, Camilla
Measured
50 kt (58 mph) estimated gust
Property damage
$40,000
Reported by
State Official
Coordinates
31.230, -84.210

Several trees were blown down. A house had water damage caused by a tree falling on its roof in Camilla. The monetary damage figure provided is a rough estimate.

Thunderstorm Wind, Brooks

When
June 27, 6:15 PM EST
Where
Brooks County, 2.37 mi W of Blue Springs
Measured
55 kt (63 mph) estimated gust
Property damage
$6,000
Reported by
State Official
Coordinates
30.790, -83.490

Numerous trees were blown down east of Quitman. The monetary damage figure provided is a rough estimate.

Thunderstorm Wind, Seminole

When
June 28, 4:15 PM EST
Where
Seminole County, Donalsonville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
31.040, -84.870

An awning was blown off a building in downtown Donalsonville. A tree was also blown down. The monetary damage figure provided is a rough estimate.

Thunderstorm Wind, Tift

When
June 28, 4:50 PM EST
Where
Tift County, Brookfield
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
State Official
Coordinates
31.410, -83.390

Several trees were blown down. The monetary damage figure provided is a rough estimate.

Thunderstorm Wind, Mitchell

When
June 28, 4:51 PM EST
Where
Mitchell County, Camilla
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
31.230, -84.210

A pecan tree was blown down and a trampoline was blown across the street. The monetary damage figure provided is a rough estimate.

Thunderstorm Wind, Berrien

When
June 28, 5:05 PM EST
Where
Berrien County, Nashville
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
Law Enforcement
Coordinates
31.200, -83.250

Multiple trees and power lines were reported down in Nashville. The monetary damage figure provided is a rough estimate.

Thunderstorm Wind, Colquitt

When
June 28, 5:30 PM EST
Where
Colquitt County, Moultrie
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
Law Enforcement
Coordinates
31.170, -83.780

Multiple trees and power lines were blown down in Moultrie. Power outages were reported over the entire southwestern portion of town. The monetary damage figure provided is a rough estimate.

Thunderstorm Wind, Mitchell

When
June 30, 3:40 PM EST
Where
Mitchell County, 1.38 mi N of Hopeful
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
31.180, -84.390

Multiple trees were blown down near the intersection of River Road and County Road 311. The monetary damage figure provided is a rough estimate.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2011Every state in 2011This day in weather historyWarnings in Georgia, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 313130, 313132, 313133, 313135, 313137, 313139, 313140, 313141, 313142, 313144.